Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 85, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 1995, 6:40 PM CDT for Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 2 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1995, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 9, 1995, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 092343
FFWOKC
TXC155-197-487-100145-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHERN TEXAS
FOARD...SOUTHEASTERN HARDEMAN AND NORTHERN WILBARGER
INCLUDING THE FOLLOWING LOCATIONS
CROWELL...CHILLICOTHE...RAYLAND AND VERNON
AT 640 PM CDT RADAR INDICATED VERY HEAVY RAIN CONTINUING IN AN AREA
EXTENDING FROM CROWELL... TO RAYLAND... TO VERNON. RADAR INDICATES
NEARLY 4 INCHES OF RAIN HAS FALLEN IN THE AREA SINCE AROUND 5 PM. STRONG
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3411 9904 3388 9992 3414 9991 3440 9934
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:53 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 9, 3:53 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT FRI JUN 9 1995 ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE ROCKIES. FCSTID = 02 OKC 68 84 59 75 / 60 4z0 40 20 HBR 63 84 59 75 / 80 40 30 10 SPS 68 87 62 77 / 40 40 40 20 GAG 58 78 52 72 / 40 20 10 10 PNC 65 80 57 72 / 60 40 40 10 DUA 75 89 65 78 / 20 20 40 40 .OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036 .TX...NONE.
In the hours before
Local storm report, Jun 9, 2:29 PM CDT, 4 hours 11 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 215 PM 6 1 S MANGUM OK TORNADO 6/9/95 GREER 217 PM 1 S MANGUM OK 2 INCH HAIL 6/9/95 FM
Local storm report, Jun 9, 3:19 PM CDT, 3 hours 21 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:20 PM CDT, 3 hours 20 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:35 PM CDT, 3 hours 5 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 335 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 239 PM 4 S GRANITE OK TORNADO 6/9/95 GREER 300 PM 4 ENE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 322 PM HOBART OK 3/4 INCH HAIL 6/9/95 KIOWA FM
Local storm report, Jun 9, 3:39 PM CDT, 3 hours 1 minute before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 335 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 239 PM J 4 S GRANITE OK TORNADO 6/9/95 GREER 300 PM 4 ENE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 322 PM HOBART OK 3/4 INCH HAIL 6/9/95 KIOWA FM
Local storm report, Jun 9, 6:40 PM CDT, 0 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 640 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 300 PM 1 NNE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 320 PM MT. VIEW & HOBART OK GOLFBALL SIZE HAIL 6/9/95 KIOWA 405 PM MT. VIEW OK 1.25 INCH HAIL 6/9/95 KIOWA 420 PM 5-6 S GOTEBO OK BRIEF TORNADO 6/9/95 KIOWA 455 PM 6-8 SW CHILICOTHE TX 3 TORNADOES 6/9/95 HARDEMAN 507 PM 6 SSE CHILICOTHE TX TORNADO 6/9/95 HARDEMAN 511 PM 3 E CHILICOTHE TX SOFTBALL SIZE HAIL 6/9/95 WILBARGER 515 PM 4 SW TOLBERT TX TORNADO 6/9/95 WILBARGER 558 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE 600 PM SE SIDE SEMINOLE OK TORNADO 6/9/95 SEMINOLE 616 PM 2 E SEMINOLE OK TORNADO 6/9/95 SEMINOLE FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 64 min |
| Jun 9, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 53 min |
| Jun 9, 3:36 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 54 min |
| Jun 9, 4:30 PM CDT | Tornado Warning | OUN | Hardeman, Wilbarger | 60 min |
| Jun 9, 5:22 PM CDT | Tornado Warning | OUN | Wilbarger | 53 min |
| Jun 9, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Wilbarger | 52 min |
| Jun 9, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 65 min |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.